Joint Swelling and PV: Has anyone had issues with... - MPN Voice

MPN Voice
5,701 members7,836 posts

Joint Swelling and PV

Sheryljean
Sheryljean

Has anyone had issues with swelling of the joints? At night I have three fingers that swell and "go to sleep" and when I wake up just the index finger is still swollen. I did to to my GP, who did x-rays and blood work and has decided it is carpel tunnel. BUT...I had to quit work and an not really doing a lot with the hands. Could this be gout or arthritis that has jumped out due to using the hydroxy?

What are your thoughts? and thank you all in advance for helping out. :)

Sheryl

5 Replies
oldestnewest

Hi Sheryl, I have just been taken off hydroxy (for PV) for the second time as a month after taking it I had symptoms of peripheral neuropathy in both hands. I initially thought it was carpal tunnel as I have had it b4 but numerous health professionals agree what I now have. Went to clinic yesterday and going back to clinic on 7/8/18 to check my blood counts but if I am worried or feeling ill I can contact the secretary in haematology and get checked out immediately. This is because I stopped it for 9 days and felt sooo bad I re-started it, being convinced that my current high blood pressure and feeling ill is caused by the blood thickening. This is under debate as yesterday all my counts were good. So lets see what happens in next 14 days. Got a questionnaire test re peripheral neuropathy and it was confirmed yesterday as this is a common side effect of hydroxy, but on patient leaflet it says uncommon side effect!!!! Best wishes

Thank you all for replying back about the stiff joints. I am going to my hematologist tomorrow for bi weekly check up and hemacrit labs to see where I am at. Had to take “some”iron this week so will see if that raises the count. I am finding that if I use the roll on Aspercreame that you can get over the counter, this does help with relaxing the sore joints since it has lanacaine in it. I am back to crocheting and knitting as a form of physical therapy to keep the joints flexible, after the swelling goes down.

Will approach about joint pain, since my GP “thinks” it is carpel tunnel..ahhh, the practice of medicine😳😳

Hi Cheryl. You're the first I have found with the same symptoms as me when taking hydroxy. I have lost the use of my hands and stopped taking hydroxy when I was so disabled with it and the pain in my thumbs was unbearable. I've been off it for a couple of months now and on Pegasys but still not had the return of the hands function. they are like blimps in the morning and the nerve pain in my 'locked' thumbs can be unbearable.

the weirdest side effect and i'm told it's worse due to my fibromyalgia. but I consider this nonsense. It's the drug that caused it and those who are dealing with it just shove it aside because it isn't fully understood. Let me know how you get on. I can't use thumbs and have no strength. No more opening jars or bottles. No more tearing food packets open. they just don't work.

This is interesting! My feet are often quite sore but this has been going on for a long time and is likely due to a variety of factors. But recently my hands have been sore and stiff especially in the morning and especially around the joints. I thought it was just an extension of my general increasing ricketyness. But I’ve been on Hydroxy for the past four or five months (how time flies!) so your post has got me wondering ......

Hidden
Hidden

PenelopeMK

I took have been waking up with swollen fingers, one is burned where I had a ring on it. The wedding rings came of yesterday. I have no idea why or what. On Hydrea 2 years. I have Et. Anna

You may also like...